Alert archive / Maine / Gale Watches in 2014

Gale Watch 21, NWS Gray, ME

November 29, 2014

NWS Gray, ME issued this gale watch at Nov 29, 2014, 3:06 PM EST. It took effect at Nov 30, 2014, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2014, 3:06 PM EST (20:06 UTC)
In effect from
Nov 30, 2014, 7:00 AM EST
Expired
Nov 30, 2014, 2:46 AM EST
In force
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WHUS71 KGYX 292006
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
306 PM EST SAT NOV 29 2014

...WINDS WILL INCREASE THROUGH THE DAY ON SUNDAY...

.SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE DAY ON SUNDAY
BEFORE A COLD FRONT APPROACHES FROM THE WEST SUNDAY NIGHT.

ANZ150>152-154-301015-
/O.NEW.KGYX.SC.Y.0086.141130T0400Z-141130T1200Z/
/O.NEW.KGYX.GL.A.0021.141130T1200Z-141130T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 PM EST SAT NOV 29 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST
SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ153-301015-
/O.NEW.KGYX.SC.Y.0086.141130T0400Z-141130T2200Z/
CASCO BAY-
306 PM EST SAT NOV 29 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST
SUNDAY.

* WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
459 
WHUS71 KGYX 300746
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
246 AM EST SUN NOV 30 2014


ANZ150>152-154-010130-
/O.EXT.KGYX.SC.Y.0086.000000T0000Z-141201T1100Z/
/O.CAN.KGYX.GL.A.0021.141130T1200Z-141130T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
246 AM EST SUN NOV 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE
WATCH.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ153-010130-
/O.EXT.KGYX.SC.Y.0086.000000T0000Z-141201T1100Z/
CASCO BAY-
246 AM EST SUN NOV 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Nov 29, 3:04 PM EST, 2 minutes earlier.

Area forecast discussion, Nov 29, 3:04 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
304 PM EST SAT NOV 29 2014

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO MOVE OFFSHORE TONIGHT ALLOWING A
WARM FRONT TO MOVE NORTHEASTWARD ACROSS THE REGION. A COLD FRONT
WILL THEN MOVE THROUGH THE AREA ON MONDAY. HIGH PRESSURE WILL
BUILD IN MONDAY AND CREST OVERHEAD TUESDAY. ANOTHER FRONTAL SYSTEM
LOOKS TO AFFECT NORTHERN NEW ENGLAND ON WEDNESDAY. A BRIEF PERIOD
OF HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK POSSIBLY
FOLLOWED BY ANOTHER STORM SYSTEM OVER THE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WARM AIR WILL MOVE INTO THE REGION TONIGHT. ISENTROPIC UPLIFT WILL
RESULT IN LIGHT PRECIPITATION AFTER MIDNIGHT. THE WARM AIR
INITIALLY ENTERS THE REGION AT AROUND 800MB... WHILE THE VALLEYS
ARE STILL COLD AND SNOW COVERED. THIS WILL RESULT IN SOME LIGHT
FREEZING DRIZZLE OR SLEET DURING THE EARLY MORNING HOURS. BY
DAYBREAK TEMPERATURES WILL CLIMB ABOVE FREEZING AS THE
PRECIPITATION MOVES NORTHWARD SWITCHING OVER TO RAIN SHOWERS.
NO SIGNIFICANT ACCUMULATION IS EXPECTED... HOWEVER ROADS MAY
BECOME SLICK WITH A LIGHT COATING OF ICE OR SNOW.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
TEMPERATURES WILL REACH ABOVE FREEZING THROUGHOUT THE REGION BY
MIDDAY SUNDAY... WITH JUST A FEW RAIN SHOWERS HOLDING ON THROUGH
THE MOUNTAINS. SOUTHWESTERLY FLOW WILL INCREASE ALLOWING
TEMPERATURES TO CLIMB INTO THE MID TO UPPER 40S. WITH WARM AIR
OVER A COLD SNOWPACK EXPECT FOG TO DEVELOP THROUGH THE MORNING
HOURS. WARM SOUTH WIND OVER THE SNOW WILL RESULT IN PLENTY OF
MELTING... MORE LIKE A MARCH DAY THAN ALMOST DECEMBER.

SUNDAY NIGHT WILL BE WARM... WITH TEMPERATURES REMAINING ABOVE
FREEZING THROUGH MUCH OF THE AREA. A COLD FRONT WILL APPROACH FOR
MONDAY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
WE/LL START THE EXTENDED PERIOD OFF EARLY MONDAY MORNING IN THE
WARM SECTOR WITH A COLD FRONT PUSHING INTO OUR NORTHWESTERN ZONES.
THE FRONT IS THEN EXPECTED TO PUSH ACROSS THE REST OF THE AREA
DURING THE DAY. LITTLE IF ANY PRECIPITATION IS EXPECTED WITH THIS
FRONT. THE TIMING OF THE FRONT HAS SLOWED SLIGHTLY. THEREFORE WE
HAVE BOOSTED TEMPS UP A FEW DEGREES...ESPECIALLY ON THE COASTAL
PLAIN. SHOULD SEE 50S THERE.

COLD HIGH PRESSURE THEN BUILDS INTO OUR AREA MONDAY NIGHT AND
TUESDAY WITH FAIR WEATHER. THE HIGH QUICKLY MOVES OFF TO OUR EAST
TUESDAY NIGHT SETTING A WAA PATTERN IN MOTION. FORCING FOR ASCENT
WILL INCREASE LATE TUE NIGHT AND WED AND WILL LIKELY RESULT IN
LIGHT PRECIPITATION BREAKING OUT DURING THIS TIME. INITIALLY THE
AIRMASS SHOULD BE COLD ENOUGH FOR SNOW OR A MIX...BUT THEN GO OVER
TO MOSTLY RAIN BY LATE WED MORNING. AMOUNTS ARE EXPECTED TO BE
RATHER LIGHT...BUT A COUPLE INCHES OF SNOW/SLEET AND POSSIBLY A
FEW SPOTS OF FREEZING RAIN WILL BE POSSIBLE FOR THE WED MORNING
COMMUTE.

A COLD FRONT SWEEPS OFFSHORE BY WEDNESDAY EVENING ALLOWING FOR
FAIR AND COLD WEATHER TO RETURN WED NIGHT THROUGH THE END OF THE
WEEK. ANOTHER LOW PRESSURE SYSTEM MAY APPROACH THE ARE OVER THE
NEXT WEEKEND WITH ANOTHER SNOW/MIX EVENT POSSIBLE.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHORT TERM... CEILINGS WILL DECREASE TO MVFR IN FREEZING DRIZZLE
AT LEB AND HIE TONIGHT. ACROSS THE REST OF THE SITES... CONDITIONS
WILL DECREASE TO MVFR AFTER MIDNIGHT. WINDS WILL INCREASE OUT OF
THE SOUTHWEST DURING THE DAY ON SUNDAY... BEFORE THE STRONGER
WINDS MIX DOWN... WINDSHEAR OF 40KTS AT 2000FT MAY IMPACT COASTAL
SITES THROUGH THE DAY.

LONG TERM...MON THROUGH THU...VFR CONDITIONS ARE EXPECTED MONDAY
AND TUESDAY. CONDITIONS LOWERING TO MVFR OR LOWER ARE POSSIBLE
WEDNESDAY IN ASSOCIATION WITH A LIGHT MIXED PRECIPITATION EVENT.
VFR CONDITIONS TO RETURN WED NIGHT AND THU.

&&

.MARINE...
SHORT TERM... WINDS WILL INCREASE OUT OF THE SOUTHWEST AFTER
MIDNIGHT AND A SCA HAS BEEN ISSUED. POTENTIAL TO INCREASE TO NEAR
GALE AS THROUGH THE DAY SUNDAY.. WITH A GALE WATCH FOR THE OUTER
WATERS... AS WELL AS PENOBSCOT BAY WHICH IS IN A FAVORABLE WIND
DIRECTION TO DRIVE HIGH WAVES UP THE BAY.

LONG TERM...SCA CONDITIONS ARE EXPECTED TO SUBSIDE DURING THE DAY
ON MONDAY BUT THEM REDEVELOP MONDAY NIGHT IN STRONG CAA.
CONDITIONS THEN SUBSIDE AGAIN FOR TUE AND TUE NIGHT WITH HIGH
PRESSURE CRESTING OVER THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM EST
     SUNDAY FOR ANZ153.
     GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     ANZ150>152-154.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM EST
     SUNDAY FOR ANZ150>152-154.

&&

SYNOPSIS...
NEAR TERM...CURTIS
SHORT TERM...CURTIS
LONG TERM...EKSTER
AVIATION...CURTIS/EKSTER
MARINE...CURTIS/EKSTER
Hazardous weather outlook, Nov 29, 12:47 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1247 PM EST SAT NOV 29 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-301800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1247 PM EST SAT NOV 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW RISK FOR LIGHT SNOW...AND FREEZING DRIZZLE AFTER
MIDNIGHT THROUGH EARLY MORNING ACROSS INTERIOR NEW HAMPSHIRE AND
WESTERN MAINE. WITH VERY LIGHT PRECIP AREAS MAY REMAIN DRY HOWEVER
VERY COLD GROUND TEMPERATURES WILL ALLOW ANY RAIN THAT DOES FALL
TO FREEZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-301800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1247 PM EST SAT NOV 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS WILL INCREASE OVERNIGHT APPROACHING SMALL CRAFT ADVISORY
LEVEL BY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:06 PM ESTSmall Craft AdvisoryGYX60 hr

Nearby

Gale Watches in Maine, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.